Nephrotic syndrome after treatment with d-penicillamine in a pediatric patient with Wilson’s disease


Submitted: 18 November 2014
Accepted: 18 November 2014
Published: 31 October 2012
Abstract Views: 1060
PDF: 1381
Publisher's note
All claims expressed in this article are solely those of the authors and do not necessarily represent those of their affiliated organizations, or those of the publisher, the editors and the reviewers. Any product that may be evaluated in this article or claim that may be made by its manufacturer is not guaranteed or endorsed by the publisher.

Authors

  • M. Farallo U.O. Pediatria 2, Fondazione IRCCS Ca’ Granda Ospedale Maggiore Policlinico, Milano, Italy.
  • C. Amoruso U.O. Pediatria 2, Fondazione IRCCS Ca’ Granda Ospedale Maggiore Policlinico, Milano, Italy.
  • C. Frattini U.O. Pediatria 2, Fondazione IRCCS Ca’ Granda Ospedale Maggiore Policlinico, Milano, Italy.
  • G. Ardissino U.O. Nefrologia e Dialisi Pediatrica - Fondazione IRCCS Ca’ Granda Ospedale Maggiore Policlinico, Milano, Italy.
  • G. Nebbia U.O. Pediatria 2, Fondazione IRCCS Ca’ Granda Ospedale Maggiore Policlinico, Milano, Italy.
We describe a case of nephrotic syndrome (NS) after a 7 months treatment with D-penicillamine in a 14 years old girl with Wilson’s disease , with a prompt regression at the discontinuation of the drug. Kidney function, proteinuria in particular, must be always monitored during the chelating therapy, and the drug must be discontinued as soon as signs of renal injury are detected.

Farallo, M., Amoruso, C., Frattini, C., Ardissino, G., & Nebbia, G. (2012). Nephrotic syndrome after treatment with d-penicillamine in a pediatric patient with Wilson’s disease. La Pediatria Medica E Chirurgica, 34(5). https://doi.org/10.4081/pmc.2012.60

Downloads

Download data is not yet available.

Citations